Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Not improving c-diff symptoms while on Metronidazole, uncomfortable while sleeping. Advised Tylenol with codeine. Will it help cure ?

I have c-diff at the moment, my symptoms don t seem to be getting better since starting an antibiotic on Wednesday of Metronidazole 500 mg 1 tab tid. I have an appt with a gastro dr next Friday morming, my stomach looks like I am 6 months pregnant. When I saw my pcp on Wednesday he said keep well hydrated and get plenty of rest. Anything I try to eat or drink comes out real quick, I can not sleep because I am so uncomfortable. I was given Tylenol 3 with codeine fot the pain which does not help at all. I have medical problems, ms, fibro, pacemaker, port fitted for DHE treatment 7_to 10 days each month, chronic pain . Should I be left like this to just let the medication to work or should I have seen a difference by now.looking fo free info.
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I will advise you to continue with metronidazole and take pre and probiotic capsules. Meanwhile keep your hydration level well by taking lots of fluids. if symptoms are not relieved then stop metronidazole and start oral vancomycin.

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Answered: Thu, 5 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor